MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys hiv duo results for 1 patient on a cobas e 801 analytical unit compared to an abbott alinity analyzer.The initial result was 4.21 coi (reactive).A second sample was collected from the patient and the result was 3.87 coi (reactive).The first sample was repeated and the result was 4.47 coi (reactive).A patient sample was tested on an abbott alinity analyzer and the result was negative.A pcr test was also performed and the result was negative.
 
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).All initially reactive samples (results = 1.0 coi) should be re-determined in duplicate with the elecsys hiv duo assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.Confirmatory tests include western blot and hiv rna tests.The investigation did not identify a product problem.The root cause of the event could not be determined.The elecsys hiv duo assay performs within specification.False reactive results may occur in elecsys hiv duo as the labeled specificity of this assay is less than 100%.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25257322
Report Number1823260-2026-02032
Device Sequence Number18777053
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown